Lancaster EPrints

Recovering the moments of information flow and normality of asset returns

Izzeldin, Marwan and Murphy, Anthony (2010) Recovering the moments of information flow and normality of asset returns. Applied Financial Economics, 20 (10). pp. 761-769. ISSN 0960-3107

Full text not available from this repository.

Abstract

We investigate the univariate procedure used by Ane and Geman (AG, 2000) to recover the moments of the information flow from high-frequency data, in a mixture of distributions model which generalizes the subordinated process in Clark (1973). We explain why the third and higher moments of the latent information flow cannot be accurately recovered using this procedure. We illustrate this using Monte Carlo simulations. We also show that, contrary to the claims in AG, returns conditioned on the re-centred number of trades are not approximately Gaussian. Finally, we consider the bivariate approach of Richardson and Smith (1994), inter alia, to recover the moments of information flow.

Item Type: Article
Journal or Publication Title: Applied Financial Economics
Subjects: H Social Sciences > HB Economic Theory
Departments: Lancaster University Management School > Economics
ID Code: 44615
Deposited By: ep_importer_pure
Deposited On: 11 Jul 2011 19:18
Refereed?: No
Published?: Published
Last Modified: 10 Oct 2014 09:00
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/44615

Actions (login required)

View Item